Hail, Auglaize
- When
- August 13, 2:30 PM EST to 2:33 PM EST
- Where
- Auglaize County, St Johns
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.550, -84.083
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 13, 12:40 PM EST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 140 PM EDT SAT AUG 13 2005 .AVIATION (18Z-18Z)... CONVECTIVE TEMPERATURE HAS BEEN ACHIEVED...AND THUNDERSTORMS HAVE POPPED UP IN SOUTHERN OHIO AND NORTHERN KENTUCKY. CONVECTION IS CURRENTLY AWAY FROM TAF SITES...BUT ALL SITES CAN EXPECT TO HAVE A CUMULONIMBUS IN SIGHT THIS AFTERNOON AND EARLY THIS EVENING. AFTER THUNDERSTORMS DIE DOWN DIURNALLY TONIGHT...CONVECTION WILL REFORM EARLY SUNDAY AHEAD OF A SHORT WAVE. && .SHORT TERM (TODAY)... ESTIMATE FROM MORNING SOUNDING INDICATED HIGHER TEMPS THAN FORECAST. THIS IS BEING CONFIRMED BY CURRENT READINGS IN THE MID 80S. THEREFORE HAVE UPDATED TO RAISE HIGHS. ALSO REMOVED MORNING WORDING. STILL EXPECT CONVECTION TO DEVELOP IN WARM SECTOR THIS AFTERNOON. LINE OF DEVELOPING CUMULUS IN INDIANA MAY BE THE SOURCE OF SOME THUNDERSTORMS. ALSO EXPECT DEVELOPMENT IN SITU AFTER WE REACH CONVECTIVE TEMP OF 89.6 FAHRENHEIT. && .PREVIOUS DISCUSSION... (ISSUED 246 AM EDT SAT AUG 13 2005) SHORT TERM (TODAY THROUGH MONDAY)... SURFACE ANALYSIS SHOWS NEARLY STATIONARY FRONT FROM LAKE ERIE INTO SRN ILLINOIS. KILN RADAR SHOWS CONVECTION SKIRTING WEST CENTRAL OHIO AND WAYNE COUNTY (IN). SATELLITE IMAGERY SHOWS BEST CLOUD COVER OVER WEST CENTRAL OHIO. MODELS ARE IN PRETTY GOOD AGREEMENT WITH BRINGING COLD FRONT THROUGH ON SUNDAY NIGHT. THIS WILL BRING THE BEST CHANCE OF EVERYONE SEEING SOME RAIN. UNTIL THEN THE THREAT OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. BEST SHOTS WILL BE NEAR FRONT OR OUTFLOW AND MAINLY DURING PEAK DAYTIME HEATING. HAVE LEFT SMALL POPS IN MONDAY AS FRONT MAY NOT MAKE IT SOUTH OF FA. MAV AND MET TEMPS SEEM A LITTLE COOL. BELIEVE IT IS DUE TO THE AMOUNT OF CONVECTION BOTH ARE KICKING OFF. GOING TO GO CLOSER TO PERSISTENCE. TIPTON (ISSUED 424 PM EDT FRI AUG 12 2005) LONG TERM (SUNDAY THROUGH FRIDAY)... A FRONT WILL APPROACH THE AREA ON SUNDAY AND THEN DROP SOUTH AND MEANDER AROUND THE OHIO RIVER MONDAY THROUGH THURSDAY. FRONT IS PROGGED TO LIFT NORTH ON FRIDAY. THIS WILL REQUIRE CHANCE POPS EACH DAY OF THE LONG TERM. TRENDED TOWARD DIURNAL VARIATION STARTING MONDAY NIGHT WITH AFTERNOON CONVECTION FOLLOWED BY DRIER WEATHER AT NIGHT. GENERALLY KEPT TEMPERATURES AT OR ABOVE GUIDANCE...STICKING WITH RECENT TRENDS. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 458 AM EDT SAT AUG 13 2005 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-140857- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 458 AM EDT SAT AUG 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON. CONDITIONS WILL BE A BIT TAD COOLER TODAY WITH TEMPERATURES TOPPING OUT AROUND 90. HOWEVER, THE HUMIDITY WILL BE A BIT HIGHER PRODUCING HEAT INDICES IN THE 95 TO 100 DEGREE RANGE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG THUNDERSTORMS WILL BE POSSIBLE MOST AFTERNOON AND EVENINGS THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. TIPTON
The Cincinnati radar (KILN), 128 km away, was scanning. The volume nearest the first event began at 19:29 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Trees and powerlines were knocked down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468761, 5468762.